Controllability of quantum mechanical systems by root space decomposition of su(N)

Claudio Altafini

Journal of Mathematical Physics 43(5):2051-2062, May 2002, also preprint arXiv:quant-ph/0110147

The controllability property of the unitary propagator of an $N$-level quantum mechanical system subject to a single control field is described using the structure theory of semisimple Lie algebras. Sufficient conditions are provided for the vector fields in a generic configuration as well as in a few degenerate cases.

pdf file